stopantibioticabuse

New Member
  • Content count

    0
  • Joined

  • Last visited


Community Reputation

0 Neutral

About stopantibioticabuse

New Member

Achievements

No forum awards
Post at least 20 different posts
20 posts
100 posts
500 posts
2000 posts
Junior Reviewer
Reviewed at least 1 product
1 product
5 products
10 products
25 products
DOXYCYCLINE AND ALL ANTIBIOTICS FOR ACNE ARE DANGEROUS
on 13/05/2014
When I was 26, I saw a dermatologist for persistent cystic acne and doxycycline was the first line of defense. I saw great results and after six months, she told me to take the pill every other day and wean off. After a few days of weaning, I developed a terrible, golfball sized cyst on my shoulder that took weeks to rupture, days to drain, and months to heal. I was prescribed to take DOUBLE to dose of doxy to clear it up, and then revert back to my usual once daily. And with that, the prescription was never addressed again. I continued taking doxy, 100mg once daily, for five years. I never had any side effects and honestly it did work very well for a while in tersm of my acne...<br/>Around year four, the effects started to wear off. I was no longer seeing a derm as the specialist copays were too high and I was not receiving the kind of attention to warrant paying the cost when a derm would take hours out of my day and $60 out of my pocket to literally glance at my face and refill my rx, so I was now having the medication managed by my primary care physician. I told the PCP that I thought the doxy was losing its effectiveness. She simply parroted the routine to me about how doxy is the best, most effective antibiotic out there and the only other option would be to see a derm. Occasionally I would see a new dem, and the same song and dance always: antibiotics and harsh topical treatments.<br/>As the acne started getting rampantly worse, I changed my diet. I eliminated dairy completely and started eating mostly gluten free. I had always been good with water, fruits and veggies, and vitamins, but now I was switching over to all organic, nonprocessed foods and trying to add homeopathic solutions to my rapidly failing regimen of doxycycline and retinoids,<br/>And then the worst of the worst happened. After a particularly stressful year, where I moved out of Florida to Georgia, I experienced my first winter, and the perfect storm hit. I had always had one t four cysts at a time, and whiteheads, but I had never scarred, and I have never experienced anything like the acne I was starting to get. Without my knowing it, I was harvesting a superbug in my system with the prolonged use of antibiotics. And the retirnoids and exfoliators that had been, unbeknownst to me, causing tiny tears in my skin, were being exposed to their first long stretches of indoor heating, so my face started essentially bubbling off with infection. In November 2013 I developed severe abscessed cellulitis - an ABSCESS ON MY FACE. It was about the size, shape, and depth of my pinky, right across my cheek starting at the nose going down at a diagonal. And the whole rest of my face was purple and inflamed, with white heads and cysts all over. My face would crack when I would talk, smile, eat, or laugh, and pus would ooze out. The abscess was the worst for this. The gaping holes in it were the size of pencil erasers and would SQUIRT green pus and fluid when I would smile. I could literally see the mounds of infection in my peripheral vision. People stared at me in public like I had leprosy. It was like this until March. I put humidifiers in every room of my house cranked up to 70% humidity, and had to take Bactrim for two months plus use topical mupiricin. In case you don't know, this is how they treat MRSA.<br/>I saw a very expensive doctors and after spending a few grand on tests (with insurance -- and I am by no means a wealthy person) it was concluded the following:<br/>1. Prolonged antibiotic use had created a superbug.<br/>2. All of my good gut flora had been demolished and I had in its place a severe overgrowth of bad bacteria.<br/>3. My entire body was affected, from my hormones to my endocrine system.<br/>4. I was not absorbing mot of the nutrition I was eating.<br/>5. My body was not processing fiber, even though I eat it in large amounts.<br/>6. I have fungal infection covering most of my body.<br/>7. I now get yeast infections and severe facial scarring, which I never had before.<br/>8. My immune system sucks and I get sick all. the. time.<br/>9. I also cannot enjoy the things I once did, like pizza or beer, without severe consequences both to my face and to my entire body which experiences flu-like symptoms and extreme fatigue at the slightest provocation.<br/>So now I am taking the long, slow, expensive road toward fixing my body after what doxycycline did to me. The bad breakout and abscess are thankfully gone now and I have started going out into the world again after spending many months at home (I work from home so thank god I did not have to be somewhere when I was a dripping pus-faced monster). I have to take so many pills a day that I feel like an AIDS patient, and my immune system sucks almost as badly as one. I am constantly wary of infections, anywhere in my body, and have already had to get a severe cyst removed from my shoulder (in the exact same spot where the one mentioned earlier in this post was originally). I battle infections of yeast and bacteria on the regular, including but not limited to my vagina. I have to be meticulous about my diet, hygiene, and the hygiene of those around me. Even cuddling is a chore because I cannot lay my face on any surface that is less than immaculately cleaned and sterile. I am currently undergoing a regimen to try and kill what is living inside me while repopulating my good gut flora, so I have been taking one hardcore antibiotic or another in round for months. Side effects of these antibiotics include making me sluggish and stupid, and incredibly forgetful, and it scares me sometimes how much my BRAIN is being affected by this. Also, I get my periods every 21 days. Or sometimes 35 days. It's impossible to say. Going back on birth control is next, since the hormonal medication I've been taking since this mess started isn't really helping...<br/>This is what happens when people take antibiotics for prolonged periods. It WRECKS YOUR BODY AND YOUR BRAIN. And it is SO IGNORANT to think "oh well I will just switch to another class of antibiotics then because who cares?" You SHOULD care. Go google resistant bacteria and the fact that overuse of antibiotics is putting humanity on the brink of a second dark ages where routine infections go back to killing us because we have nothing that can kill them. There hasn't been a new class of ABs in decades and once you have run through them all, you are screwed. Is acne really worth it? You think your acne is bad? Try having a DRIPPING, GAPING ABSCESS ON YOUR FACE FOR FOUR MONTHS. Try looking like burn victim now. Try living your life feeling ill all the time and being poisoned by everything you come into contact with because you ruined your immune system and god knows what is living inside of you. Dermatologists who prescribe antibiotics as their first line of defense against acne should be shot, and people who are ignorant enough to take them and just assume they can afford to burn through every class of antibiotics are contributing to the dissolution of our species when the bacteria finally win.<br/>Have a nice day.